Chlorpheniramine Liquid

Chlorpheniramine is an antihistamine medication used as an active ingredient in many different non-prescription products (such as Chlor-Trimeton®) and prescription drugs (such as Tussionex®). It is used to treat allergies such as hay fever, hives, and the common cold. There are a few different basic strengths of chlorpheniramine, including:
 
  • Chlorpheniramine 4 mg immediate-release tablets
  • Chlorpheniramine 8 mg or 12 mg extended-release capsules or tablets
  • Chlorpheniramine liquid (8 mg per 5 mL)
  • Chlorpheniramine liquid (2 mg per 5 mL).
     
Chlorpheniramine is part of a class of drugs called antihistamines. Specifically, it is an H1 receptor antagonist. This means that it blocks a specific type of histamine receptor in the body known as H1 receptors. Since allergic reactions are partly caused by the release of histamine from certain cells in the body, chlorpheniramine can help relieve or prevent allergy symptoms.
 
Chlorpheniramine also blocks acetylcholine receptors, an action that produces some of the unpleasant side effects of the medication, such as dry mouth or difficulty urinating, but also helps to relieve a runny nose.
 
(Click Chlorpheniramine for more information on when and how to take chlorpheniramine liquid, tablets, or capsules; to learn more about the effects of this medication; and to find out what you should be aware of before starting treatment.)
 
5 Tips to Keep a Cold at Bay
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.